2 weeks off prednisolone

Posted , 10 users are following.

This discussion has been locked due to a period of inactivity. Start a new discussion

Ok so it's been 2 weeks since I took my last prednisolone tablet and the withdrawal symptoms don't really seem to be subsiding.

The main issues revolve around the following

Breathlessness just walking

Really quite bad aches and pains in my legs and back when waking up

Skin rash / hives that come and go

Lastly very very dry skin on my hands

I just wondered if anyone can relate to these symptoms and whether the be feeling this after two weeks is normal.

Thanks

2 likes, 17 replies

17 Replies

Next
  • Posted

    This sounds normal to me what dosage are you now on if any?

    It can take weeks I have been there.

    • Posted

      I am currently not taking anything, i have been taking them pretty much solidly on increasing and decreasing dosages for about 10 months.

      I had surgery for nasal polyps in May and was prescribed a long course lading about 2 months, once I came off them I found myself back at the doctors with problems with my polyps and basically feeling like crap. I have since then been given many repeat prescriptions that I have taken lowered the dosage and then ended up back on them a week later.

      My last course was for 30mg for 6 days then 25mg for a day, then 20mg for a day then 15mg for a day then 10 then 5 then none.

      It's been 2 weeks to the day since taking my last 5mg tablet and I feel awful pretty much all the time, I find the symptoms seem to peak and trough through the day.

      Thank you very much for your reply I really appreciate it

  • Posted

    Hi MH - I was on 70mg/day for about 3 months last summer and then it was tapered down by 10mg/week until 5mg/day, then 5mg every other day then nothing round about last December.

    My symptoms were mainly tiredness and a very achy back which meant I had difficulty walking very far (luckily my local pub isn't!) and probably started when I got down to 20 or 30 mg/day.

    They did get better but as I was put back on Prednisolone in early January, I can't say exactly how long they might have lasted for.

    I'm now tapering down again (was on 50mg/day and now on 10mg/day) and I don't have the bad back just very tired and lethargic really so I too would be interested in knowing how long the symptoms do last for.

  • Posted

    You appear to have come off them too quickly. when I came off them I was on the max dose! I was avised to com off them 1st reduction x 5mg then back to full dose the next day reduce by 5mg and after that keep reducing like this until you have finished, after many weeks. I am down to 5mg, it takes a long time, pred is a very strong drug!

    I went through all the side effects you have described and more , it takes a long time but it is worth it!

    My Doctor is keeping on 5mg because I have arthritis !   

    • Posted

      There has to be balance struck between withdrawal issues and other problems developing with being on the drug for an even longer period.

      Don't forget, side effects can be pretty nasty and extended use can lead to other issues like type 2 Diabetes, eye issues (I contracted glaucoma whilst on it and probably have to be on eye drops for the rest of my life), weight gain, weakened bpnes, etc.

    • Posted

      Hi tony4455,

      I totally agree with you, none of these or any other side affects and withdrawal symptoms were ever really discussed with me.  I remember osteoperosis being mentioned briefly many years ago.  Thats it.

      I am monitoring my situation and will be speaking to my doctor if this continues for a month, I am nearly at the end of the third week without any medication (pred) and intend to see what i am like at the end of the 4th week.  If there are still issues I will speak to my doctor and discuss what can be done.  I just feel really sh*tty right now, permamnent cold/flu feeling head cold and aches and pains are ridiculous, the rash though that seems to just come and go randomly for a few hours seems to have abaited.

  • Posted

    I was stuck on steroids for two years after a brain tumour. First they had me on dexamethasone, then prednisolone and finally hydrocortisone. For me this was a slow reduction after my pituitary had given up becuase of the high dosage of dexamethasone that I'd been on and I ended up back in hospital four times because of infections as I had tried to reduce. This happened 20 years ago and I'm not medical, but I found that by slowly reducing on a steroid less powerful than prednisolone allowed my body to catch up and avoid the side effects of reducing from prednisolone too fast. Hope this helps.
  • Posted

    Hi guys just to say thanks to everyone for the info and sharing your experiences.

    I just have no idea why my doctor allowed me to basically self medicate for so long as I was on them for about 8 months before my operation.

    Your info has been great and put some of my worries to bed as I know that the symptoms will subside in time.

  • Posted

    Hi mh1981

    i was on 50 mg prednisolone for 9 days and then given a detailed program to

    run down.ie. 30mg for 2 weeks, 25 for 2 weeks, 20 for 2 weeks,

    15mg for 2 weeks, then 12.5mg, 10, 9, 8, 7, 6, 5mg all for 2 weeks each,

    then 5, 4, 3, 2, and mg each for 1 week and then cease.

    this was written up by a Professor specialising in lung surgery.

    I have learnt that short cuts can lead to lack of appetite, listlessness,

    aching muscles etc. etc.

    Speak to your doctor as I feel you should go back to a med. dose

    and then come off similar to above.

    Good Luck.

    • Posted

      I was put on predisolone 6X5mg once a day after food. I haave COPD and , after catching 'flu I had a chest infection which improved then got worse again. I was put on a stronger Anti-biotic plus the above steroids for a week.  after 5 doses I felt much worse, I had a metallic taste in my mouth and an acid stomach which meant I couldn't eat anything & I just drank milk.  I went back to the Dr on Tuesday last and she said come off the steroids imediately & not to take any more Doxycycline (anti-biotic) It is now 3 days later my acid stomach has improved and I have started eating a little, but I feel so miserable & depressed I don't want to do anything just sit and sleep. How long will it take for these steroids to wear off (considering I was only on them for 5 days) 
    • Posted

      Predisolone is a strong drug and like all strong drugs it takes a long time to clear your system ! I would check with your Dr , the side effects you are going through I went through ( I was on double+ your dosage) the depression you are going through is understandable at this stage , but will go in time , I think it will take a several weeks. As I said , speak to your Doctor and mention your acid stomach there is somthing he can give you for that .  Stick in there! We have all been there!
    • Posted

      Hi Terry,

      Thanks for your support, I am feeling better than last week, metallic taste & acid stomach have gone(I was already on Omeprazole for a Hiatus Hernia so my Doctor increased them for a while).   I still feel very tired and still a bit depressed but not as bad as last week.

      I am hoping my energy will come back soon.

    • Posted

      Hi, I am pleased to hear you are feeling a little better, It will get better but give it time!
  • Posted

    I was prescribed 50mg of Prednisolone for 1 week, then a program of reducing to 5mg over an extended period, however, I was not given any instructions how to take them.This was back early in 1995.  For 2 days I took them between meals and then had extreme stomach pain, so then took with milk, and the pain improved.

    But, 2 weeks later I had emergency surgery for a punctured stomach where the surgeon later complained how hard the  the abdomen was to clean as it had

    substantial post stomach content throughout.  For many years now all medicines

    have detailed instructions of how they should be taken.

    Consequently, since then I always take Prednisolone immed. following a meal and have had no stomach pain since.

  • Posted

    I was on prednisone for over 3 years for rheumatoid arthritis. I started at a low dose of 10mg a day, then look last year my new Rheumatologist reduced the dose ro 5mg a day and finally 2 weeks ago we stopped it completely. I'm having all of these side effects. I was wondering when I would start feeling better?

Join this discussion or start a new one?

New discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

adulttorrent.org

www.bestseller-sales.com/best-sellers-books/trevel-writing/
newnav-down - qqmovies.info newnav-up - qqmovies.info